Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 45, NWS Pueblo, CO

December 16, 202511 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Dec 16, 2025, 3:27 AM MST for 11 counties in Colorado. It took effect at Dec 17, 2025, 11:00 AM MST. It was in force for 7 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 16, 2025, 3:27 AM MST (10:27 UTC)
In effect from
Dec 17, 2025, 11:00 AM MST
Expired
Dec 17, 2025, 6:00 PM MST
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 17, 1:23 PM MSTNON-TSTM WND GST 86Pikes Peak, COMeasured by station at the Pikes Peak summit.
Dec 17, 1:34 PM MSTNON-TSTM WND GST 583 Sw Swissvale, COMesonet station BEKC2 Bear Creek.
Dec 17, 1:47 PM MSTNON-TSTM WND GST 604 S Air Force Academy, COPublic weather station.
Dec 17, 1:50 PM MSTNON-TSTM WND GST 615 S Air Force Academy, COPublic weather station.
Dec 17, 1:50 PM MSTNON-TSTM WND GST 73Canon City, CO
Dec 17, 2:04 PM MSTNON-TSTM WND GST 621 Sw Cascade, COMesonet station TT784 Psf5 Portable Rx.
Dec 17, 2:12 PM MSTNON-TSTM WND GST 63La Veta, COAWN weather station.
Dec 17, 2:29 PM MSTNON-TSTM WND GST 683 Ssw Spanish Peaks, COWeather station at a cabin at the Spanish Peaks.
Dec 17, 2:35 PM MSTNON-TSTM WND GST 674 E Crystola, COMesonet station RRAC2 1 SE Rampart Rsvr.
Dec 17, 2:36 PM MSTNON-TSTM WND GST 721 Ese La Veta, CO
Dec 17, 2:37 PM MSTNON-TSTM WND GST 716 Ssw Colorado Springs, COMesonet station AU923 Colorado Springs.
Dec 17, 2:56 PM MSTNON-TSTM WND GST 595 Ne Blende, CO
Dec 17, 3:01 PM MSTNON-TSTM WND GST 9014 Nne Howard, CO
Dec 17, 3:15 PM MSTNON-TSTM WND GST 629 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Dec 17, 3:22 PM MSTNON-TSTM WND GST 591 Ne Monument, CO
Dec 17, 3:22 PM MSTNON-TSTM WND GST 9315 Wsw Cripple Creek, CO
Dec 17, 3:34 PM MSTNON-TSTM WND GST 623 Sw Swissvale, COMesonet station BEKC2 Bear Creek.
Dec 17, 3:40 PM MSTNON-TSTM WND GST 666 Ne Manitou Springs, COMesonet station AU975 5 NE Manitou Spgs.
Dec 17, 3:40 PM MSTNON-TSTM WND GST 666 Ne Manitou Springs, COMesonet station AU975 5 NE Manitou Spgs.
Dec 17, 3:58 PM MSTNON-TSTM WND GST 6011 Wsw Fountain, COMesonet station FCRC2 Ft. Carson.
Dec 17, 3:58 PM MSTNON-TSTM WND GST 605 Ese Wetmore, COMesonet station RDDC2 Red Creek.
Dec 17, 4:05 PM MSTNON-TSTM WND GST 594 Wnw Pueblo West, CO
Dec 17, 4:08 PM MSTNON-TSTM WND GST 639 Wsw Fountain, COMesonet station CO224 115s03365rws1rhs - 1.7 Miles N O.
Dec 17, 4:08 PM MSTNON-TSTM WND GST 639 Wsw Fountain, COMesonet station CO224 115s03365rws1rhs - 1.7 Miles N O.
Dec 17, 4:35 PM MSTNON-TSTM WND GST 784 E Crystola, COMesonet station RRAC2 1 SE Rampart Rsvr.
Dec 17, 4:45 PM MSTNON-TSTM WND GST 664 Nne Falcon, CO
Dec 17, 5:04 PM MSTNON-TSTM WND GST 851 Sw Cascade, COMesonet station TT784 Psf5 Portable Rx.
Dec 17, 5:20 PM MSTNON-TSTM WND GST 62Yoder, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.5 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2991 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WWUS85 KPUB 161027
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
327 AM MST Tue Dec 16 2025

COZ222-227>237-170230-
/O.UPG.KPUB.FW.A.0036.251217T1800Z-251218T0100Z/
/O.NEW.KPUB.FW.W.0045.251217T1800Z-251218T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
327 AM MST Tue Dec 16 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY
FOR FIRE WEATHER ZONES 222, 227, 228, 229, 230, 231, 232, 233, 
234, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in 
effect from 11 AM to 6 PM MST Wednesday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 222, 227, 228, 229, 230, 
  231, 232, 233, 234, 235, 236 and 237.

* TIMING...From 11 AM to 6 PM MST Wednesday.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226-170230-
/O.NEW.KPUB.FW.W.0045.251217T1800Z-251218T0100Z/
Northern El Paso County Including Monument and Black Forest-
327 AM MST Tue Dec 16 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY
FOR FIRE WEATHER ZONE 226...

The National Weather Service in Pueblo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in 
effect from 11 AM to 6 PM MST Wednesday.

* AFFECTED AREA...Fire Weather Zone 226.

* TIMING...From 11 AM to 6 PM MST Wednesday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
187 
WWUS85 KPUB 162107
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
207 PM MST Tue Dec 16 2025

COZ222-226>237-171315-
/O.CON.KPUB.FW.W.0045.251217T1800Z-251218T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
207 PM MST Tue Dec 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222, 226, 227, 228, 229, 230, 231, 232, 233, 234,
235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 222, 226, 227, 228, 229, 
  230, 231, 232, 233, 234, 235, 236 and 237.

* TIMING...From 11 AM to 6 PM MST Wednesday.

* WINDS...Southwest 20 to 30 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
604 
WWUS85 KPUB 170928
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
228 AM MST Wed Dec 17 2025

COZ222-226>237-180100-
/O.CON.KPUB.FW.W.0045.251217T1800Z-251218T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
228 AM MST Wed Dec 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 222, 226, 227, 228, 229, 230, 231, 232,
233, 234, 235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 222, 226, 227, 228, 229, 
  230, 231, 232, 233, 234, 235, 236 and 237.

* TIMING...From 11 AM this morning to 6 PM MST this evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Please avoid any
  activities that could start a wildfire!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
124 
WWUS85 KPUB 171958
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1258 PM MST Wed Dec 17 2025

COZ234>237-181200-
/O.NEW.KPUB.FW.W.0046.251218T1800Z-251219T0000Z/
/O.CON.KPUB.FW.W.0045.000000T0000Z-251218T0100Z/
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
1258 PM MST Wed Dec 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234, 235, 236, AND 237...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234,
235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 5 PM MST Thursday.

* AFFECTED AREA...Fire Weather Zones 234, 235, 236 and 237.

* TIMING...For the first Red Flag Warning, until 6 PM MST this 
  evening. For the second Red Flag Warning, from 11 AM to 5 PM 
  MST Thursday.

* WINDS...Northwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226>233-180100-
/O.CON.KPUB.FW.W.0045.000000T0000Z-251218T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
1258 PM MST Wed Dec 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222, 226, 227, 228, 229, 230, 231, 232, AND 233...

* AFFECTED AREA...Fire Weather Zones 222, 226, 227, 228, 229, 
  230, 231, 232 and 233.

* TIMING...Until 6 PM MST this evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
061 
WWUS85 KPUB 180055
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
555 PM MST Wed Dec 17 2025

COZ234>237-181700-
/O.EXP.KPUB.FW.W.0045.000000T0000Z-251218T0100Z/
/O.CON.KPUB.FW.W.0046.251218T1800Z-251219T0000Z/
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
555 PM MST Wed Dec 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 234, 235, 236, AND 237...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234,
235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 234, 235, 236 and 237.

* TIMING...From 11 AM to 5 PM MST Thursday.

* WINDS...Northwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226>233-180200-
/O.EXP.KPUB.FW.W.0045.000000T0000Z-251218T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
555 PM MST Wed Dec 17 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222,
226, 227, 228, 229, 230, 231, 232, AND 233...

While gusty winds will persist through the evening, humidity
values have steadily increased. Given this, the Red Flag Warning
will be allowed to expire at the top of the hour.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Dec 16, 3:27 AM MST, 0 minutes earlier. Its key messages:

  • Today will be very similar to yesterday, with increasing winds over the high country through the evening and overnight hours.
  • Strong/damaging winds over the mountains Wednesday afternoon and evening, with widespread high fire danger on the plains.
  • Elevated fire weather conditions again possible both Thursday and Friday on the plains.
  • Occasional windy snow showers over the central mountains Wednesday and again Saturday, though snowfall amounts look light.
Area forecast discussion, Dec 16, 3:27 AM MST, 0 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
327 AM MST Tue Dec 16 2025

.KEY MESSAGES...

- Today will be very similar to yesterday, with increasing winds
  over the high country through the evening and overnight hours.

- Strong/damaging winds over the mountains Wednesday afternoon
  and evening, with widespread high fire danger on the plains.

- Elevated fire weather conditions again possible both Thursday
  and Friday on the plains.

- Occasional windy snow showers over the central mountains
  Wednesday and again Saturday, though snowfall amounts look
  light.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 200 AM MST Tue Dec 16 2025

Currently..

A very weak wave/open low is passing to our south, bringing some
sparse high clouds to our southern areas. Satellite shows mostly
clear skies elsewhere, with high clouds soon to be incoming over our
central mountains as of 2 AM. Temperatures are in the 20s and 30s on
the plains, with teens over high mountain valleys. Dew points are in
the teens for most locations, though readings in Lake and Chaffee
counties are in the single digits below zero this hour as dry air
begins to make its way into the region. Winds are light.

Today and Tonight..

The weak wave to our south continues to push east today, as westerly
flow strengthens to our west. This will cause our flow aloft to
shift from weaker northwest flow this morning, to stronger westerly
flow throughout the day today. It will be hard to notice much of a
change in weather conditions between yesterday and today for most
areas. Temperatures look to be just a couple of degrees warmer, and
humidity values will increase just a bit as well from where we were
yesterday. This will mean another day of near record temperatures,
with both Pueblo and Colorado Springs forecast to be within two
degrees of their standing records (Colorado Springs Forecast: 65F,
Record: 67F)(Pueblo Forecast: 68F, Record: 70F). Westerly winds will
be noticeably a bit gustier over the central mountains, especially
by this evening. Periods of partly cloudy skies can be expected,
though overall it should be a fairly clear and quiet day for most.
Overnight lows will be several degrees warmer than where we were
Monday night, with westerly flow continuing to increase and
downsloping helping to keep things mixed. Much of the plains will
likely stay near or just above freezing, especially near the
mountains in the banana belt, where downsloping will be strongest.
Further east towards the Kansas border, mid to upper 20s can be
expected, with mid to upper teens for our mountain valleys.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 200 AM MST Tue Dec 16 2025

Upper jet moves onshore across the West Coast Wed morning, then
advances quickly toward the central Rockies during the day. In
response, lee surface trough deepens on the plains, with
tightening pressure gradient and increasing winds, especially
Wed afternoon/evening. Jet then moves overhead Wed evening, with
strongest mid-level flow roughly 03z-09z, with pockets of 50-60
kt winds at 700mb, and some 100kt flags at 500mb. Still not
seeing a classic mountain wave set-up with mountain top
inversion/critical layer lacking, though shear profile does go
neutral/weak reversed for period in the afternoon, before jet
arrives and profile becomes strongly forward after 00z. Simple
brute force mixing should get winds above 75 mph across the
central mountains and over/near Pikes Peak, especially late
afternoon/evening, and have upgraded the high wind watch to a
warning for these areas. Farther east along I-25, lack of a
pronounced wave and late arrival (after sunset) of the strongest
winds aloft may limit wind potential somewhat, though with bora
cold front racing south through the area in the evening, could
get a quick burst of 50-60 mph winds right behind the front in
the 8pm-2am timeframe. Will thus hold off on any expansion of
high wind highlights to lower elevations, and let later shifts
look take a look at new CAMs data later today. Have also
upgraded the fire weather watch to a warning for Wed as winds
will be gusty through Fremont County and along/east of I-25 for
much of the day, and expanded it to include the Palmer Divide
as well. A good deal of blended model guidance suggests RH
threshold (15 percent) may be hard to reach as dewpoints stay in
the 20s, but have seen at least a few models (especially ECMWF)
showing afternoon dewpoints falling into the teens, leading to
RH over much of the area in the lower/mid teens, which seems
realistic given strong winds/mixing. Snow showers will return to
the central mountains Wed afternoon and evening, and while
snowfall amounts will be light (1-3 inches) travel could be
difficult at times over higher mountain passes given combination
of wind and blowing snow.

Much cooler Thursday, as cold front will be well south and mid-
level temps fall through the day. Winds aloft stay strong, and
with at least some shallow mixing, suspect we'll see some 30-45
mph gusts reappear, especially near the KS border. This raises
the risk of critical fire weather conditions in the afternoon
over the plains, as despite the cooler temps, dewpoints will
crash into the single digits, keeping minimum relative humidity
in the teens once again. Won't issue any highlight right now,
but a fire weather watch may be needed if drying trend persists
in the next few model runs. Warmer and breezy/windy on Fri,
though with upper jet shifting northward, extreme winds look
unlikely. Windiest on the plains, where deep mixing along the
lee trough will boost wind speeds, and we may again have
elevated to critical fire weather conditions at times,
especially east of I-25. Slightly cooler (especially Sunday) and
breezy over the weekend as fast westerly flow continues, then
dry, warmer and still breezy early next week as upper level
ridge builds over the Rockies.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 200 AM MST Tue Dec 16 2025

VFR conditions are expected at all three TAF sites, KCOS, KPUB, and
KALS, for the next 24 hours. Winds will be mainly northwesterly at
both KCOS and KPUB this morning, becoming northeasterly and
southeasterly at both stations later this afternoon. Scattered to
occasionally broken middle and high clouds will be possible
throughout much of the TAF period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 11 AM Wednesday to midnight MST
Wednesday night for COZ058-060-061-081-082.
Red Flag Warning from 11 AM to 6 PM MST Wednesday for COZ222-
226>237.

&&

SHORT TERM...EHR
LONG TERM...PETERSEN
AVIATION...EHR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 1:58 AM MSTHigh Wind WarningPUBChaffee, Custer, El Paso, Fremont, Huerfano, Lake and 4 more53 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.